Hi. I was just interested to find out if anyone is on Escitalopram and has vivid weird dreams. I’ve upped my dose from 5mg to 10mg two weeks ago. My GP suggested taking them at night because I was getting very tired during the day. Since taking them at night the dreams have started.
Escitalopram : Hi. I was just... - Anxiety and Depre...
I take it in the evening around 8pm. I guess I thought it made me sleepy when I tried it in the morning. I’m sorry you’re having those dreams. Perhaps it’s your mind processing/healing from that event as well. Have you been thinking of her lately? Dreams are are minds way of cleaning up. They can be upsetting too but I think you will have different dreams as time goes on.
Hi Simpsons, I've never noticed any sleepiness since being on Lexapro. That all stopped
when I was weaned off Benzos.
I do take my Lexapro with lunch. I was started on it while in the hospital and the
doctor suggested that time of the day along with food would be better. It's been
7 years and I never waivered from that schedule. xx
Hi Simpsons Same dosage as you, before starting escitalopram I had horrible nightmares which would shock me awake. For the first two weeks I took 5 mg at bedtime. The dreams changed from nightmares but were still vivid but not unpleasant. After 2 weeks I switched to the morning but initially found myself getting anxious around taking them! I then switched to lunchtime as l wanted to wait until I was more distracted by being at work. However after a few weeks (once I pretty much knew that the meds were working well) I went back to morning so I could take them with my other pills. After 5 months, I don’t have nightmares but still have quite vivid dreams which can wake me. I keep a book at hand which I’ll then read a few pages of and this helps me switch off again. You’re very much in the early stages so give the escitalopram time to properly take effect. For me, it was 2 months plus. I’m now really happy with them and hope you get to feel that too! 😊
Hi s_l_f thanks so much for your advise. Have been told lunch time can be good so will give it a go. I definitely want to stick with Escitalopram, after 2yrs and 9 different antidepressant they are by far the best. As you said its very early days and i need to give it a lot longer, feel sure this is the one ☺x
Hello! well, I´m having a treatment with Escitalopram 20 mg. I don´t have nightmares and I take them in the morning. For me they have worked pretty well. However, soemtimes I have problems to sleep. I started to drink valerian drops before going to bed and it worked. Anyway, I´m new with this medicine and I´m alsotrying to find out how they have worked for other people. Most of the messages I´ve read are positive...
Hi. Thanks spirifera for your reply. There not so mush nightmares just very vivid dreams, like I dreamt about my mother who died in 2014. As some have suggested I think it’s my subconscious working through stuff. There more those dreams of frustration, when you’re trying to get somewhere but keep being blocked. So far I think the Escitalopram is working well, early days but feel very positive about them. Hope they work well for you x
In my experience, I felt some euphoria on the escitalopram and it was a change from feeling doom and gloom. I had also became quite exstraverted and social. On the downside, I became impulsive, argumentative, had serious some sleep problems, mini black-outs (lasting from a few seconds to a few minutes), had difficulties learning new things. So had to stop them as the side effects outweighed the high I was getting on them...
I am on citalopram and everytime when I changed my dose I hade very vivid dreams with very strange topics. Sometimes they were realy scary. After a while after change they subsided. Over the 6 years I am taking them I took them at different times. At the moment I take them in the eve because I think they make me less tired durin the day.
The nightmare they will go away after a while.
Hi..I am on same dosage as you. initially I started with 5mg and continued for 6 weeks. I take the medicine in the evening about 8PM.
first 4weeks were pretty havoc no appetite..no sleep..tiredness. But I never had this vivid weird dreams..
After 6 weeks Doc upped my dosage to 10 mg and things got settled.. since then..no problem..normal appetite and normal sleep (Its been 4 months). The medicine worked for my GAD. I do feel light headed some time but that's ok now I manage to overcome that feeling by deep breathing..
I hope you will come out from those dreams soon..Good luck
Thanks for getting back to me alphaind. Me too, they really seem to be working for my GAD and anxiety which is great! I seem to have been much the same as you, very little appetite and tiredness but that seems to be improving each day. I practice mindfulness every morning along with deep breathing. I also have The Calm app and listen to their bedtime stories which helps my sleep. All the best with your journey x
I tried one pill. It made me feel paralyzed and I couldn't tend to my crying baby. When I finally pushed myself to get out of bed I felt an odd sensation in my head. I ended up calling the paramedics, but all I could do was wait for it to wear off. I didn't sleep and the whole next day I felt like a zombie. I was aware of everything around me but had no emotions to anything. No happiness or sadness at all. Couldn't smile at my baby although I knew she was being cute and I remember it clear as day and how adorable she was... But that day I didn't smile.
I have moved to taking it at late morning/lunch time. I tried at night but with Ambien AND Lexapro it was too much for me. Groggy all day after that. Tried in the morning but by afternoon I was falling asleep. Lunch time works best for me. I may get a little slump around dinner time but I perk back up to get more done and then have my normal bed-time routine.
Hi GloomBy. Thanks for getting back to me. I was taking Zopiclone along with Escitalopram and found the same as you, could barely function. Like you if I take Escitalopram in the morning am very sleepy in the afternoon, so am now trying lunchtime. The main thing for me is it’s working, depression is lifting and am less anxiety 🙂
I was on 20 and had horrible side effects. After a long weaning I take 5 mg and take it mid morning to boost my mood. It keeps me awake if I take it at night. Try googling lexapro and you will find sites with groups of others who have taken or are taking it. It is very informative. The larger the dosage, the more side effects. As for the dreams, I am of the mindset that there aren’t nightmare. It is your subconscious helping you work through events, etc. that you have trouble dealing with in a conscious state. I hope you find some peace and sleep!! It gets better with time.
Hi MARYRD27 thanks for your suggestion. Its when i switched from morning to evening that the dreams started. Its been suggested that lunch time can be a good time. At least Escitalopram is working which is great! Its number 9 i've been on in the last two years. Thanks again and hope your life gets less stressful soon 🌺
Unfortunately, The only side effects that I get or got from the many antidepressants I've taken aren't anything as interesting as vivid dreams. It's low libido, tiredness, being sick to my stomach, dizzy and all of those fun things. Although at one time, a doctor put me on xy...... I forget what it was called but it made my face freeze. It was quite interesting. If I had vivid dreams I might actually try to go with it, embrace it. Then again, things always sound good until you experience them then, not so much.
I'm on a slightly higher dosage but yes I also take it! And I take it at night. I take it whenever I go to bed, usually around 11 pm or 12 am.
I have very vivid dreams!! For the most part they are emersive and beautiful. Its honestly wonderful the vast majority of the time. However, when I do have night mates or just negative/sad dreams.. it is very heightened by the medication, I believe. They are much more life like andharder to forget or process.
I hope you can experience some good dreams, too!
Hi everyone. I’m new to this forum - just signed up.
I have been on Lexapro for almost 4 years now. Funnily for me, the vivid dreams only started in 2018, a whole 2 years after I had been on a daily dose of 10mg. I’ve had them on and off before that, but they only started to become a VERY frequent occurrence that year. I’ve had multiple vivid dreams almost nightly since then.
While the dreams are thankfully not nightmarish (at least, not all of them), they do take a toll on me as they are so damn real. Sometimes they produce quite unpleasant feelings in when I wake - feelings such as intense sadness or anguish.
I haven’t had a chance to go through all of the answers in this post so please pardon me if someone has posted the “answer” already. I found out that it’s a pretty common side effect of anti-depressants as they interrupt our REM sleep: femsplain.com/the-dreamy-si....
I do think stress and anxiety exacerbates the issue. 2018 was a year of much upheaval in my life, that is still ongoing, whilst 2016-2017 was slightly more stable. I suspect that could explain the feelings the dreams evoke in me as well. After all, dreams are but a manifestation of our subconscious.
I am unsure if this is the solution yet, but my doctor did mention being able to prescribe something that would help me gain deeper sleep (note that this is different from a typical sleeping pill that helps you fall asleep), which would mean I wouldn’t remember my dreams as much. I have not gone ahead with it yet as I am still considering my options.
Thanks for reading and I hope this has been of some help in any way.